MAUDE Adverse Event Report: DEPUY MITEK LLC US PERCANNULA SYSTEM; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US PERCANNULA SYSTEM; ARTHROSCOPIC DRAINAGE CANNULA
Catalog Number 222274
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and visually inspected.Visual observations revealed the distal end of the sleeve/out shaft is bent inwards.This damage to the device could potentially cause the anchor to break during insertion.It is unclear how or when the device was damaged.A possible root cause could be that the device was inserted with an angle or the device has hit a hard bone causing it to deform.Other than this possibility, we cannot discern a root cause for the reported failure.This complaint can be confirmed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.Based on the overall complaint rate and customer impact, at this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the affiliate in the (b)(6) that during a partial cuff tear repair, the when inserting the anchor half way into the bone, it looked like the anchor broke.But the outer shaft of the percanule system show a dent on one site.Which may lead to think it cut the anchor off.You can also see that on the edge were the anchor broke of/ has been cut off.Luckily the part of the anchor which got into the bone, held and so the doctor could finish the repair.It was reported that the proximal part was being sent back (with cortical treads) as the distal part with the sutures remained in the patient.It was reported that the anchor seemed to be cut off (by the outer shaft of the percanula system) between the cortical and cancellous treads.The surgeon was satisfied enough to finish the procedure with it and with the remaining distal part of the anchor, cause it still had some fixation this failure did not extend the procedure time greater than 30 minutes because he finished the procedure with the first anchor (which partially remained in the patients bone).There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
PERCANNULA SYSTEM
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7901741
Report Number1221934-2018-54729
Device Sequence Number16531931
Product Code GEA
UDI-Device Identifier10886705020263
UDI-Public10886705020263
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K130917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number222274
Device Lot Number3842601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2016
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1